MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX OPTION HEAD/ADPT, 12/14, 32 X +3.5

ZIMMER GMBH BIOLOX OPTION HEAD/ADPT, 12/14, 32 X +3.5
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: shell with cluster holes porous 50 mm o.D.Size hh for use with hh liners, catalog #: 00875705001; lot#: 62845697.Neutral liner 32 mm i.D.Size hh for use with 50 mm o.D.Size hh shell, catalog #: 00885100932; lot#: 63151179.Femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 9 extended offset reduced neck length, catalog #: 00771100940; lot#: 62996604.Bone screw self-tapping 6.5 mm dia.35 mm length, catalog #: 00625006535; lot#: 63125955.The manufacturer did not receive x-rays, or other source documents for review.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and being monitored due to pain, swelling, fluid build-up, poking sensation in side and gluteus.
 
Event or Problem Description
No event update.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Additional and corrected information are filled in the following fields: additional: h2 - h6 correction: b4 - g4 - g7 - h10.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend identified.Event description: it was reported by the patient that she underwent right total hip arthroplasty january (b)(6) 2016.Subsequently patient has been experiencing pain, swelling, fluid build up and a poking sensation in her side and buttock since her procedure.Review of received data: - surgical report of primary right tep, date 01/26/2016 was received.Severe primary degenerative arthritis of the right hip.Right total hip arthroplasty.No complications or anomalies were noted.- lab report (date (b)(6) 2016 was received showing some measures out of the expected range (however no measure was classified as abnormal).Further, possible diabetes mellitus (requires secont test for confirmation).- md progress notes (b)(6) 2016 : tobacco abuse 50+ pack years (stable - unwilling to quit), daily alcohol use 2 cans/beer (stable).- rehab protocol, dated (b)(6) 2016 : weight bearing as tolerated right lower extremity.No hip adduction, no hip internal rotation, no hip flexion greater than 90 degrees.Patient agreed to therapy services.Pain 3 out of 10.Assisted wheeled walker for gait.Assessment: patient reports she dressed and bathed herself this morning with no concerns.She declines need tor further education on use of ae.Patient will have assist from significant other as needed upon return home.Safety concerns: home access, balance deficits, adhering to hip precautions.Problem list: pain, impaired strength, impaired range of motion, impaired endurance, impaired balance, difficulty with bed mobility, difficulty with transfers, difficulty with ambulation.Patient is discharged on 01/28/2016.- initial information was taken via telephone conversation with the patient: been to six doctors.Swells all the time, pain all the time.Feels poking sensation in her side and buttock (doctors say she is crazy).Fluid buildup.Blood is ok.Ceramic and titanium.Gained 40 lbs, misses work all the time.Doc says everything is fine.Mris on back and hip, had bone scan, blood tests, nerve test (nerve doctor told her it is not her nerves, it is her hip).Weighed 127 at surgery.Device analysis: no product was returned to zimmer biomet, products remain implanted.Review of product documentation: - this device is intended for treatment.- the compatibility check was performed and showed that the product combination was approved by zimmer biomet.- dhr review: the quality records show that all specified characteristics of the biolox head have met the specifications valid at the time of production.- the raw material certificate review did not identify a nonconformance.- the sterilization certificate review did not identify a nonconformance.Conclusion: it was reported by the patient that she underwent right total hip arthroplasty (b)(6) 2016.Subsequently patient has been experiencing pain, swelling, fluid build up and a poking sensation in her side and buttock since her procedure.The quality records of the biolox option head show that all specified characteristics have met the specifications valid at the time of production.The compatibility was reviewed and showed that the product combination was approved by zimmer biomet.The material certificate as well as the sterilization certificate did not show any anomalies.The document based investigation did not identify a non-conformance or a complaint out of box (coob).Based on the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is cmp-(b)(4).

Brand Name
BIOLOX OPTION HEAD/ADPT, 12/14, 32 X +3.5
Common Device Name
BIOLOX OPTION HEAD/ADPT, 12/14, 32 X +3.5
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9278501
Report Number0009613350-2019-00653
Device Sequence Number19430364
Product Code LZO
UDI-Device Identifier00889024430495
UDI-Public00889024430495
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K073567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2025
Device Model NumberN/A
Device Catalogue Number00-8777-032-03
Device Lot Number2800658
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;